Drug interactions between ondansetron and palonosetron
Interactions between your drugs
ondansetron ↔ palonosetron
Applies to:ondansetron and palonosetron
Using ondansetron together with palonosetron can increase the risk of an irregular heart rhythm that may be serious and potentially life-threatening, although it is a relatively rare side effect. You may be more susceptible if you have a heart condition called congenital long QT syndrome, other cardiac diseases, conduction abnormalities, or electrolyte disturbances (for example, magnesium or potassium loss due to severe or prolonged diarrhea or vomiting). Talk to your doctor if you have any questions or concerns. You should seek immediate medical attention if you develop sudden dizziness, lightheadedness, fainting, shortness of breath, or heart palpitations during treatment with these medications, whether together or alone. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
Therapeutic duplication warnings
Therapeutic duplication is the use of more than one medicine from the same drug category or therapeutic class to treat the same condition. This can be intentional in cases where drugs with similar actions are used together for demonstrated therapeutic benefit. It can also be unintentional in cases where a patient has been treated by more than one doctor, or had prescriptions filled at more than one pharmacy, and can have potentially adverse consequences.
5HT3 receptor antagonists
The recommended maximum number of medicines in the '5HT3 receptor antagonists' category to be taken concurrently is usually one. Your list includes two medicines belonging to the '5HT3 receptor antagonists' category:
Note: The benefits of taking this combination of medicines may outweigh any risks associated with therapeutic duplication. This information does not take the place of talking to your doctor. Always check with your healthcare provider to determine if any adjustments to your medications are needed.
Drug Interaction Classification
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.